Universidad Complutense de Madrid
E-Prints Complutense

4-manifolds, 3-fold covering spaces and ribbons.



Último año

Montesinos Amilibia, José María (1978) 4-manifolds, 3-fold covering spaces and ribbons. Transactions of the American Mathematical Society, 245 . pp. 453-467. ISSN 0002-9947

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta Diciembre 2020.


URL Oficial: http://www.ams.org/journals/tran/1978-245-00/S0002-9947-1978-0511423-7/S0002-9947-1978-0511423-7.pdf

URLTipo de URL


It is shown that a PL, orientable 4-manifold with no 3- or 4-handles is a 3-fold irregular cover of the 4-ball, branched over a ribbon 2-manifold. The author also studies 2-fold branched cyclic covers and finds examples of surfaces in S4 whose 2-fold branched covers are again S4; this gives new examples of exotic involutions on S4 [cf. C. McA. Gordon, Proc. London Math. Soc. (3) 29 (1974), 98–110]. The conjecture that any closed, orientable 4-manifold is an irregular 4-fold branched cover of S4 is reduced to studying bordism classes of irregular 4-fold covers of S3 with covering space equal to a connected sum of copies of S1×S2.

Tipo de documento:Artículo
Palabras clave:Covering spaces; Topological manifolds.
Materias:Ciencias > Matemáticas > Topología
Código ID:17262
Depositado:29 Nov 2012 09:36
Última Modificación:07 Feb 2014 09:44

Descargas en el último año

Sólo personal del repositorio: página de control del artículo